Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at May 22, 2014, 2:21 PM EDT for Greene County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- May 22, 2014, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Greene County, NY
The radar
The Albany radar (KENX), 52 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
232
WWUS81 KALY 221821
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU MAY 22 2014
NYZ058>060-064-221845-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-
221 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORTH-SOUTH LAKE CAMPGROUND BY 240 PM EDT
7 MILES WEST OF HIGH FALLS AND 9 MILES NORTHWEST OF SAUGERTIES BY 245
PM EDT.
THERE WERE OTHER THUNDERSTORMS IN THE VICINITY CAPABLE OF PRODUCING
BRIEF HEAVY RAIN AND PEA SIZED HAIL AS WELL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4200 7401 4205 7410 4210 7408 4211 7421
4219 7437 4234 7424 4219 7385
TIME...MOT...LOC 1821Z 302DEG 15KT 4222 7420
$$
HWJIVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 22, 2:08 PM EDT, 13 minutes earlier.
Area forecast discussion, May 22, 2:08 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 208 PM EDT THU MAY 22 2014 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT FOR AREAS WEST OF THE HUDSON RIVER IN NY... AS OF 2 PM EDT...THE COMBINATION OF ONE POTENT VORT MAX ACROSS NORTHERN NEW ENGLAND...AND ANOTHER APPROACHING FROM THE EASTERN GREAT LAKES...HAS ALLOWED FOR STRONG MID LEVEL HEIGHT FALLS AND COOLING ACROSS THE REGION. SOME BREAKS IN THE CLOUDS HAVE ALSO ALLOWED THE BOUNDARY LAYER TO WARM FOR AREAS ACROSS THE WESTERN MOHAWK VALLEY/ADIRONDACKS. MID LEVEL LAPSE RATES HAVE STEEPENED INTO THE 7 C/KM OR GREATER RANGE...SO AT THE VERY LEAST...ELEVATED INSTABILITY IS PRESENT...AND ALSO THERE IS SOME SFC BASED INSTABILITY ACROSS WESTERN AREAS WHERE THE BOUNDARY LAYER HAS WARMED. SO...THE MAIN CONVECTIVE MODE EXPECTED FOR THIS AFTERNOON IS FOR SCATTERED...LOOSELY ORGANIZED ACTIVITY...WITH MARGINALLY LARGE HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT SOME ISOLATED STRONG/DAMAGING WIND GUSTS AS WELL...BUT IT APPEARS THAT HAIL IS THE MAIN THREAT. THE BOUNDARY LAYER BECOMES INCREASINGLY STABLE EAST OF THE HUDSON RIVER...WHERE THE COMBINATION OF A MODIFIED MARINE LAYER...AND RAIN COOLED AIR FROM THIS MORNING/S RAINFALL EXISTS. IN FACT...SOME TEMPS IN PORTIONS OF THE BERKSHIRES REMAIN IN THE 50S. THE SEVERE THREAT LOOKS MUCH LOWER FOR THIS AREA...HENCE NO WATCH. HOWEVER...WILL HAVE TO WATCH IN CASE ANY ELEVATED CONVECTIVE REMNANTS CAN PENETRATE INTO THIS REGION. WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR TRAINING THUNDERSTORMS AND HEAVY RAINFALL...ESP ACROSS THE WESTERN MOHAWK VALLEY REGION. THIS COULD RESULT IN SOME LOCALIZED FLOODING IN POOR DRAINAGE/LOW LYING AND URBAN AREAS. TEMPS SHOULD REMAIN IN THE UPPER 50S TO MID 60S FOR MOST AREAS E OF THE HUDSON RIVER...WITH 60S TO NEAR 70 NEAR AND JUST W OF THE RIVER...AND LOWER TO PERHAPS SOME MID 70S ACROSS PORTIONS OF THE WESTERN MOHAWK VALLEY AND ADIRONDACKS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT. THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST. WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL BELOW NORMAL WITH HIGHS MAINLY IN THE 60S. CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH 850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE MID 70S IN MANY AREAS. THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH SOME UPPER 40S OVER THE HIGH TERRAIN. STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY. THIS WILL ALLOW FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS. HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS. WARM TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH POTENTIALLY EVEN WARMER TEMPERATURES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL. AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES. FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE TAFS PRETTY MUCH FROM 20Z ON. CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL. SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG WITH SOME MIST. ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT REFLECT THIS POSSIBLE TREND THIS FAR OUT. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .HYDROLOGY... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS. HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/HWJIV/KL SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...FRUGIS/HWJIV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT THU MAY 22 2014 NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- 101 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE HUDSON RIVER IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015- 231200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 12:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1229 PM EDT THU MAY 22 2014 NYZ033-041-042-082-083-221700- HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON NY-NORTHERN SARATOGA NY- 1229 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 14 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NORTHVILLE AND 6 MILES SOUTHWEST OF DAY CENTER BY 1250 PM EDT LAT...LON 4337 7382 4315 7428 4350 7453 4361 7411 TIME...MOT...LOC 1628Z 336DEG 27KT 4340 7421 IRL
Special weather statement, May 22, 12:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EDT THU MAY 22 2014 NYZ033-041-042-082-221730- HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY- NORTHERN SARATOGA NY- 1259 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SACANDAGA CAMPGROUND...OR ABOUT 17 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... NORTHVILLE...EDINBURG...6 MILES WEST OF DAY CENTER AND 8 MILES NORTH OF NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 130 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4331 7385 4314 7427 4338 7448 4354 7418 TIME...MOT...LOC 1659Z 317DEG 10KT 4336 7422 IRL
Special weather statement, May 22, 1:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 114 PM EDT THU MAY 22 2014 NYZ047-051-052-058-221745- SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY- 114 PM EDT THU MAY 22 2014 ...A CLUSTER OF STRONG THUNDERSTORMS IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR BREAKABEEN...AND MOVING SOUTHEAST AT 15 MPH. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL ACCOMPANY THESE THUNDERSTORMS PRODUCING PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL BE NEAR... 8 MILES NORTHEAST OF GILBOA BY 125 PM EDT LIVINGSTONVILLE BY 130 PM EDT PRESTON HOLLOW AND 9 MILES NORTH OF WINDHAM BY 145 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4250 7401 4228 7421 4247 7466 4272 7437 TIME...MOT...LOC 1713Z 311DEG 13KT 4251 7434 IRL
Special weather statement, May 22, 1:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU MAY 22 2014
NYZ032-038-221800-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
128 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
NORTHWOOD...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
OHIO...6 MILES NORTHEAST OF COLD BROOK AND 7 MILES NORTHEAST OF
POLAND BY 140 PM EDT
8 MILES NORTHEAST OF NEWPORT BY 155 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4330 7515 4331 7512 4334 7509 4355 7510
4340 7483 4334 7487 4333 7484 4312 7503
4319 7511 4322 7508 4324 7515 4326 7517
TIME...MOT...LOC 1728Z 302DEG 15KT 4334 7505
IRLSpecial weather statement, May 22, 2:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 218 PM EDT THU MAY 22 2014 NYZ033-041-042-082-221845- HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY- NORTHERN SARATOGA NY- 218 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 10 MILES SOUTH OF SPECULATOR...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WELLS BY 225 PM EDT SACANDAGA CAMPGROUND BY 230 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4341 7390 4322 7425 4335 7455 4355 7434 TIME...MOT...LOC 1818Z 307DEG 17KT 4342 7432 IRL
Special weather statement, May 22, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU MAY 22 2014
NYZ058>060-064-221845-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-
221 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORTH-SOUTH LAKE CAMPGROUND BY 240 PM EDT
7 MILES WEST OF HIGH FALLS AND 9 MILES NORTHWEST OF SAUGERTIES BY 245
PM EDT.
THERE WERE OTHER THUNDERSTORMS IN THE VICINITY CAPABLE OF PRODUCING
BRIEF HEAVY RAIN AND PEA SIZED HAIL AS WELL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4200 7401 4205 7410 4210 7408 4211 7421
4219 7437 4234 7424 4219 7385
TIME...MOT...LOC 1821Z 302DEG 15KT 4222 7420
HWJIVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:34 AM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| May 22, 12:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 22, 12:29 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| May 22, 12:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 22, 1:14 PM EDT | Special Weather Statement | ALY | Schoharie | 31 min |
| May 22, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 51 min |
| May 22, 1:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 39 min |
| May 22, 2:18 PM EDT | Special Weather Statement | ALY | Fulton | 27 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 39 min |
| May 22, 2:49 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| May 22, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 41 min |
| May 22, 3:16 PM EDT | Special Weather Statement | ALY | Hamilton | 29 min |
| May 22, 3:22 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| May 22, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 51 min |
| May 22, 3:25 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| May 22, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| May 22, 3:39 PM EDT | Tornado Warning | ALY | Albany, Montgomery, Saratoga, Schenectady, Schoharie | 36 min |
| May 22, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 30 min |
| May 22, 4:34 PM EDT | Special Weather Statement | ALY | Ulster | 26 min |
| May 22, 4:48 PM EDT | Special Weather Statement | ALY | Herkimer | 57 min |
| May 22, 4:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| May 22, 5:01 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| May 22, 5:22 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| May 22, 5:56 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 22, 6:25 PM EDT | Special Weather Statement | ALY | Hamilton | 50 min |
| May 22, 7:02 PM EDT | Special Weather Statement | ALY | Oneida | 28 min |
| May 22, 7:23 PM EDT | Special Weather Statement | ALY | Ulster | 22 min |
| May 22, 9:52 AM EDT | Special Weather Statement | ALY | Bennington | 23 min |
| May 22, 3:06 PM EDT | Special Weather Statement | ALY | Bennington | 24 min |
| May 22, 9:08 AM EDT | Special Weather Statement | ALY | Berkshire | 22 min |
| May 22, 10:23 AM EDT | Special Weather Statement | ALY | 52 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.